Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 47, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jul 22, 2004, 2:12 PM CDT for San Jacinto County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2004, 2:12 PM CDT (19:12 UTC)
- Expired
- Jul 22, 2004, 3:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County San Jacinto County, TX
The radar
The Houston radar (KHGX), 131 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1405 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 221912
TORHOU
TXC407-222000-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
211 PM CDT THU JUL 22 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
SAN JACINTO COUNTY IN SOUTHEAST TEXAS
* UNTIL 300 PM CDT
* AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
SOUTHWEST OF COLDSPRING...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE PATH OF THE TORNADO INCLUDE POINT BLANK.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3053 9534 3041 9526 3064 9507 3070 9516
3079 9516 3089 9531
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 22, 10:30 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 22, 10:30 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1030 AM CDT THU JUL 22 2004 .DISCUSSION... 12Z UPPER ANALYSIS SHOW LOW PRESSURE OVER SE TX. UPPER LEVEL WINDS ARE BROADLY DIVERGENT. 850 WINDS ARE BROADLY DIVERGENT AND THE SEA BREEZE IS PROVIDING ENOUGH LOW LEVEL CONVERGENCE TO FIRE STORMS NEAR THE COAST. THERMAL PROFILES INDICATE CAPPING WILL NOT BE A HINDRANCE THIS AFTERNOON. PWS ARE BETWEEN 1.7 AND 1.9 INCHES AND CONVECTIVE TEMPS ARE BETWEEN 84 AND 86 DEGREES. STORM MOTION WILL BE AROUND 10 MPH SO SOME LOCALLY HEAVY RAINFALL IS POSSIBLE...MAINLY EAST OF US HIGHWAY 59. HAVE ALREADY SEEN 2 TO 3 INCHES IN MATAGORDA AND JACKSON COUNTIES THIS MORNING. WILL UPDATE THE HWO TO INCLUDE MENTION OF HEAVY RAIN. 43/46 && PREVIOUS: BOUNDARY APPROX 60NM OFFSHORE WILL MOVE ONSHORE IN THE 11Z - 14Z TIME FRAME WHICH WILL TOUCH OFF COASTAL COUNTY SHOWERS. EXPECTING WIDESPREAD COVERAGE BY EARLY AFTERNOON AS ATMOSPHERE BECOMES MORE UNSTABLE. INCREASING PWATS WITH CONVECTIVE TEMPS IN THE UPPER 80S FORTIFYING THE FACT THAT MOST IN THE CWA WILL EXPERIENCE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PM HOURS. MESOETA SOUNDING PROGS ALSO DISPLAY A MINOR VEERING OF WINDS FROM 18Z TO 0Z AND...WITH YESTERDAYS REPORTS OF FUNNELS IN NW HARRIS COUNTY ON THE BRAIN...I WILL MENTION THAT THE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO EXHIBIT ROTATION DOES EXIST. 700 MB FLOW IS SW SO HAVE UPPED 18Z TO 0Z POPS TO 60 MAINLY FROM A BAY CITY TO HOUSTON TO LAKE LIVINGSTON LINE IN RESPONSE. IN REVIEW...MY POPS ARE BASED ON 50% AREAL COVERAGE AND 80% GONNA HAPPEN...WORKS OUT TO AN ACROSS-THE-BOARD 40%ER DAY FOR OUR CWA. RIDGING RETURNS FROM THE EAST TOMORROW WITH THE MAIN THEMES BEING THOSE AFTERNOON SEABREEZE POPPERS AND SLIGHTLY ABOVE NORMAL MAXIMUMS ON SATURDAY PER A MORE WESTERLY COMPONENT TO THOSE SOUTHERLY WINDS. CONFIDENCE DWINDLES QUICKLY FROM SUNDAY NIGHT ONWARD AS EXTENDED MODELS DEPICT ANOTHER JULY FRONT TO SWEEP THROUGH MONDAY NIGHT INTO TUESDAY. RARE TO SEE TWO JULY FRONTS SO WILL BACK OFF ON THE ECMWF/MRF SOLUTION OF DEEP TROUGHINESS OVER THE MS RIVER VALLEY...OR A SECOND JULY FRONT AFFECTING OUR CWA NEXT WEEK. HAVE TAPERED GRIDS TO REFLECT A 30% POPS SUN THRU TUES JUST IN CASE THE SECOND FRONT DOES DROP. && MARINE: FORECASTING WIND DIRECTION WILL BE A PICK EM THIS WEEKEND THRU EARLY NEXT WEEK. SURFACE HIGH SHOULD BE OVERHEAD FOR MOST OF THE WEEKEND. SUN/MON DEPENDS ON HOW CLOSE THE WEAK COOL FRONT GETS ALONG WITH THE EVENTUAL TRACK OF THE WAVE IN THE CARIBBEAN...BOTH OF WHICH FCST CONFIDENCE IS LOW AT THIS POINT. AVIATION: MOISTURE LEVELS FCST TO BE HIGHER THAN YDAY. THIS...THE SEABREEZE AND PROGGED CONVECTIVE TEMPS AROUND 87 SHOULD LEAD TO GREATER AREAL COVERAGE OF PRECIP THAN WE SAW YDAY...ESP ACROSS THE SOUTHERN 2/3 OF SE TX. LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS POSSIBLE IN THE STRONGER STORMS. && .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 91 73 94 72 94 / 40 10 20 05 20 HOUSTON(IAH) 91 75 95 73 96 / 60 20 20 05 20 GALVESTON (GLS) 88 80 89 79 91 / 60 20 20 05 20 &&
Hazardous weather outlook, Jul 22, 11:00 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1100 AM CDT THU JUL 22 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-222300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 1100 AM CDT THU JUL 22 2004 .DAY ONE...TODAY AND TONIGHT. ...LOCALLY HEAVY RAIN POSSIBLE THIS AFTERNOON... ...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON... SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON OVER MUCH OF THE AREA. THE ATMOSPHERIC ENVIRONMENT FAVORS THE DEVELOPMENT OF SHORT LIVED FUNNEL CLOUDS. THESE FUNNEL CLOUDS OCCASIONALLY EXTEND TO THE GROUND AND BECOME SHORT LIVED AND WEAK TORNADOES. THEY CAN PRODUCE MINOR DAMAGE IF IN CONTACT WITH THE GROUND. KEEP AN EYE TO THE SKY THIS AFTERNOON. MID LEVEL WINDS ARE RELATIVELY WEAK...SO ANY STORMS THAT DEVELOP WILL MOVE SLOWLY. SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAIN. WIDESPREAD RAINFALL OF A HALF INCH IS EXPECTED WITH LOCALIZED HEAVIER RAINFALL TOTALS OF 2 TO 4 INCHES POSSIBLE IN THE STRONGER STORMS. URBAN STREET FLOODING IS THE PRIMARY HAZARDOUS WEATHER THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:08 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Jul 22, 12:53 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 37 min |
| Jul 22, 1:28 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 47 min |
| Jul 22, 1:33 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 57 min |
| Jul 22, 2:37 PM CDT | Special Marine Warning | HGX | 53 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.